Alert archive / Kentucky / River Flood Advisories in 2021
River Flood Advisory 4, NWS Louisville, KY
NWS Louisville, KY issued this river flood advisory at Jan 25, 2021, 9:03 PM CST for Hart County, Kentucky. It was in force for 15 hr.
The area
The outline as issued.
The facts
- Issued
- Jan 25, 2021, 9:03 PM CST (03:03 UTC)
- Expired
- Jan 26, 2021, 12:01 PM CST
- In force
- 15 hr
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
County Hart County, KY
The radar
The Louisville radar (KLVX), 82 km from the middle of the area, began a volume at 03:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Green River (KY) at Munfordville (MFVK2). The gauge peaked at 30.09 ft at Jan 27, 2021, 4:00 AM CST.
- Action stage
- 26 ft
- Minor stage
- 28 ft
- Moderate stage
- 50 ft
- Major stage
- 57 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03308500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
154
WGUS83 KLMK 260303
FLSLMK
Flood Advisory
National Weather Service Louisville KY
903 PM CST Mon Jan 25 2021
...The National Weather Service in Louisville has issued a Flood
Advisory for the following rivers in Kentucky...
Green River at Munfordville affecting Hart County.
.Heavy rain since midnight has caused the river to rise.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flood Advisory means minor flooding is possible and rivers are
forecast to exceed bankfull. If you are in the advisory area remain
alert to possible flooding, or the possibility of the advisory being
upgraded to a warning.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Stay tuned to NOAA Weather Radio and your local media for the latest
information.
Additional information is available at www.weather.gov/lmk.
The next statement will be issued Tuesday morning.
&&
KYC099-261700-
/O.NEW.KLMK.FL.Y.0004.210126T0303Z-210128T0000Z/
/MFVK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
903 PM CST Mon Jan 25 2021
The National Weather Service in Louisville has issued a
* Flood Advisory for
the Green River at Munfordville.
* From this evening to Wednesday evening.
* At 8:00 PM CST Monday the stage was 11.6 feet.
* Action stage is 26.0 feet.
* Flood stage is 28.0 feet.
* Forecast...The river is expected to rise to a crest of 27.8 feet
early Wednesday morning.
* Impact...At 28.0 feet, Water enters city park under US 31W bridge.
&&
LAT...LON 3721 8542 3728 8577 3719 8604 3728 8610
3738 8575 3731 8539
$$
CJP2 follow-up statements
333
WGUS83 KLMK 261642
FLSLMK
Flood Advisory
National Weather Service Louisville KY
1042 AM CST Tue Jan 26 2021
...The Flood Advisory continues for the following rivers in
Kentucky...
Green River at Munfordville affecting Hart County.
.Heavy rain from Monday has caused the river to rise.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flood Advisory means minor flooding is possible and rivers are
forecast to exceed bankfull. If you are in the advisory area remain
alert to possible flooding, or the possibility of the advisory being
upgraded to a warning.
Stay tuned to NOAA Weather Radio and your local media for the latest
information.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov/lmk.
The next statement will be issued Wednesday morning.
&&
KYC099-271000-
/O.CON.KLMK.FL.Y.0004.000000T0000Z-210128T0000Z/
/MFVK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1042 AM CST Tue Jan 26 2021
...The Flood Advisory remains in effect...
The Flood Advisory continues for
the Green River at Munfordville.
* Until Wednesday evening.
* At 10:00 AM CST Tuesday the stage was 26.3 feet.
* Action stage is 26.0 feet.
* Flood stage is 28.0 feet.
* Forecast...The river is expected to rise to a crest of 27.7 feet
just after midnight tonight.
* Impact...At 28.0 feet, Water enters city park under US 31W bridge.
&&
LAT...LON 3721 8542 3728 8577 3719 8604 3728 8610
3738 8575 3731 8539
$$
CJP353
WGUS83 KLMK 261801
FLSLMK
Flood Advisory
National Weather Service Louisville KY
1201 PM CST Tue Jan 26 2021
...The Flood Advisory is cancelled for the following rivers in
Kentucky...
Green River at Munfordville affecting Hart County.
.A Flood Warning will be issued shortly.
KYC099-261915-
/O.CAN.KLMK.FL.Y.0004.000000T0000Z-210126T1801Z/
/MFVK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1201 PM CST Tue Jan 26 2021
...The Flood Advisory for the Green River at Munfordville has been
cancelled...
The Flood Advisory is cancelled for
the Green River at Munfordville.
* At 11:00 AM CST Tuesday the stage was 26.7 feet.
* Flood stage is 28.0 feet.
* Forecast...The river is expected to rise above flood stage late
this afternoon to a crest of 28.7 feet just after midnight
tonight. It will then fall below flood stage tomorrow morning.
&&
LAT...LON 3721 8542 3728 8577 3719 8604 3728 8610
3738 8575 3731 8539
$$
CGWhat forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this river flood advisory went out at Jan 25, 5:29 PM CST, 3 hours 34 minutes earlier.
Area forecast discussion, Jan 25, 5:29 PM CST, 3 hours 34 minutes before
Area Forecast Discussion National Weather Service Louisville KY 629 PM EST Mon Jan 25 2021 ...Updated Aviation Discussion... .Short Term...(This evening through Tuesday) Issued at 345 PM EST Mon Jan 25 2021 Upper low over the Plains with an occluded 998mb sfc over SW Missouri this afternoon. Triple point is near the Bootheel, with the most solid precip shield north of the warm front in mainly central Kentucky. We have had a few strong to marginally severe storms across south-central Kentucky in a slightly better mixed environment, but that has been worked over and the unstable air mass is now confined to Tennessee. Main concern through this evening will be just how much additional rain falls, especially where the heaviest rain already fell across south central Kentucky. We could be looking at 1-2 inches of additional rainfall, and if it remains focused near the Western Kentucky and Bluegrass Parkways as currently progged, impacts should be limited to nuisance flooding. However, if heavy rain falls farther south where we are now fairly saturated, there could be more impactful flooding. Spotty convection is developing over western Kentucky and western Tennessee, and that pushes through late this evening. Latest HRRR actually takes that batch of rain across south-central Kentucky, which could raise flood concerns. Precip ends after midnight as the dry slot cuts in, but temps will remain nearly steady overnight. Sharp temp gradient expected to persist Tuesday as southern Kentucky clears out under the stronger westerlies aloft, while north central KY and southern IN remain fairly socked in. Better temp recovery in the south, where we could touch 60 again, while southern Indiana will be stuck in the mid 40s. .Long Term...(Tuesday night through Monday) Issued at 252 PM EST Mon Jan 25 2021 Upper level ridging along the eastern seaboard and deep troughing across south central CONUS will place the OH Valley under deep SW flow at the beginning of the long term. A 5H closed low over central US will continue tracking eastward, filling as it tracks over the southern OH Valley and northern TN Valley. Best chances of precip will begin Wednesday afternoon and continue through early Thursday morning. Sounding profiles would suggest mostly rain south of the Parkways and transitioning to mostly snow towards the I-64 corridor, but a rain/snow mix is likely between the two. EPS/GEFS members continue to show agreement on minor accumulations with up to 1 inch possible along our northernmost counties in Indiana and most locations receiving a half inch or less. Temperatures will fall into the low to mid 20s in the cold air behind the front, so impacts will likely include some slick spots on any untreated roads for the Thursday morning commute. Large amplitude ridging and Canadian high pressure moves over the region Thursday through the start of the weekend bringing cold but dry weather. Thursday will be the coldest with highs only reaching into the low 30s across southern Indiana and mid 30s across central KY. Friday morning will likely be the coldest morning of the week with lows in the upper teens to low 20s, but afternoon temps will recover nicely with the aid of WAA along southerly winds with highs in the 40s. Our next chance of rain will come Saturday as system approaches from the Central Plains. This looks to be an all-rain event lasting through Sunday. Finer details will come later as long range models reconcile differences. && .Aviation...(00Z TAF Issuance) Issued at 625PM EST Mon Jan 25 2021 KLVX radar showing another round of showers and storms working through the central Kentucky region. Expect to see ongoing RA or TSRA through the evening hours as the warm front lifts northward. By 06z tonight, most precip should be exiting the region, but the low ceilings and visibilities will stick around through the overnight hours. Guidance is strong on fog development and low ceilings keeping IFR or even LIFR possible during the 06-12z time period for SDF, LEX, and HNB. Wouldn't rule out some VLIFR conditions either if vis drops below 1/2SM for some time. We will continue to monitor and amend if needed. Ceilings will finally start to break up mid/late Tuesday morning. Winds become more southwesterly tonight as the cyclonic flow spins out of the region. Winds will be gusty tomorrow, but mostly around 20kts for all terminals. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...None. KY...None. && Short Term...RAS Long Term...CG Aviation...CJP
Hazardous weather outlook, Jan 25, 3:04 PM CST, 5 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 404 PM EST Mon Jan 25 2021 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-262115- Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt- Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford- Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle- Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln- Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell- Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 404 PM EST Mon Jan 25 2021 /304 PM CST Mon Jan 25 2021/ This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Tonight. Widespread soaking rainfall will continue until early evening, with localized heavy rainfall possible later in the evening. Minor flooding of low-lying areas will be possible where heavy rain falls repeatedly. The best chance of flooding or ponding will be south of the Western Kentucky and Bluegrass Parkways. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Minor snow accumulations are possible Wednesday afternoon into Wednesday night, mainly across southern Indiana and north central Kentucky. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any observed flooding through tonight. && More information, along with other weather, hydrological and climate information can be found, at weather.gov/louisville. RAS
In the hours before
Special weather statement, Jan 25, 7:11 PM CST, 1 hour 52 minutes before
Special Weather Statement
National Weather Service Louisville KY
711 PM CST Mon Jan 25 2021
KYZ073-260130-
Allen-
711 PM CST Mon Jan 25 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN ALLEN COUNTY...
At 711 PM CST, a strong thunderstorm was located near Portland,
moving northeast at 55 mph.
Winds in excess of 40 mph and penny size hail are possible with this
storm.
Locations impacted include...
Scottsville, Fleet, Rodemer, West Fork, Clare, Petroleum, Alonzo,
Chapel Hill, Forest Springs and Pope.
LAT...LON 3665 8634 3665 8641 3668 8642 3670 8641
3674 8641 3683 8621 3663 8609
TIME...MOT...LOC 0111Z 244DEG 49KT 3663 8642
DMSpecial weather statement, Jan 25, 7:47 PM CST, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Louisville KY
747 PM CST Mon Jan 25 2021
KYZ074-076-077-260215-
Metcalfe-Barren-Adair-
747 PM CST Mon Jan 25 2021
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL BARREN...SOUTHERN
METCALFE AND SOUTHWESTERN ADAIR COUNTIES...
At 747 PM CST, a strong thunderstorm was located 9 miles southwest of
Edmonton, moving northeast at 55 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Edmonton, Eighty Eight, Cofer, Weed, Gradyville, Curtis, Breeding,
Cyclone, Goodluck and Willow Shade.
LAT...LON 3690 8584 3711 8542 3693 8530 3694 8545
3689 8547 3687 8551 3686 8554 3685 8556
3687 8560 3686 8559 3684 8558 3683 8563
3684 8573 3683 8578
TIME...MOT...LOC 0147Z 244DEG 49KT 3688 8573
DMLocal storm report, Jan 25, 7:57 PM CST, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
857 PM EST MON JAN 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM FLASH FLOOD 3 SE MORGANTOWN 37.19N 86.65W
01/25/2021 BUTLER KY 911 CALL CENTER
MULTIPLE COUNTY ROADS UNDER WATER, INCLUDING PORTIONS OF
WOODBURY LOOP AND BROOKLYN CHAPEL ROAD.
&&
DMSpecial weather statement, Jan 25, 8:17 PM CST, 46 minutes before
Special Weather Statement
National Weather Service Louisville KY
917 PM EST Mon Jan 25 2021
KYZ046-053-054-260245-
Marion-Washington-Larue-
917 PM EST Mon Jan 25 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN LARUE...MARION AND
SOUTHERN WASHINGTON COUNTIES...
At 917 PM EST, a strong thunderstorm was located 13 miles east of
Hodgenville, moving northeast at 55 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Lebanon, Springfield, Loretto, Raywick, Burkes Spring, Saint Joseph,
Rineltown, Calvary, Simstown and Cisselville.
LAT...LON 3746 8556 3755 8564 3756 8561 3755 8562
3755 8560 3753 8559 3752 8556 3753 8555
3756 8554 3756 8552 3761 8549 3776 8513
3762 8503 3756 8504 3747 8540 3748 8544
3747 8545 3747 8549 3748 8550 3745 8553
TIME...MOT...LOC 0217Z 244DEG 49KT 3750 8551
DMSpecial weather statement, Jan 25, 8:35 PM CST, 28 minutes before
Special Weather Statement
National Weather Service Louisville KY
835 PM CST Mon Jan 25 2021
KYZ075-081-082-260315-
Monroe-Cumberland-Clinton-
835 PM CST Mon Jan 25 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CLINTON...SOUTHEASTERN
MONROE...AND CUMBERLAND COUNTIES...
At 833 PM CST, radar indicated strong thunderstorms from 7 miles
east of Red Boiling Springs to 7 miles east of Celina to near
Jamestown Tennessee. Movement was east-northeast at 60 mph.
Winds in excess of 40 mph and nickel size hail are possible with
these storms.
Locations impacted include...
Albany, Littrell, Cartwright, Snow, Savage, Ida, Modoc, Blythe,
Seventy Six, and Decide.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3662 8564 3672 8557 3682 8504 3680 8502
3676 8500 3670 8502 3669 8502 3668 8500
3667 8501 3666 8500 3663 8500 3662 8498
3663 8512 3663 8527 3661 8548
TIME...MOT...LOC 0233Z 257DEG 53KT 3652 8572 3653 8536 3643 8498
13Special weather statement, Jan 25, 8:41 PM CST, 22 minutes before
Special Weather Statement
National Weather Service Louisville KY
941 PM EST Mon Jan 25 2021
KYZ046-047-260315-
Mercer-Washington-
941 PM EST Mon Jan 25 2021
...A STRONG THUNDERSTORM WILL AFFECT MERCER AND WASHINGTON
COUNTIES...
At 940 PM EST, a strong thunderstorm was located near Springfield,
moving northeast at 65 mph.
Half inch hail is possible with this storm.
Locations impacted include...
Harrodsburg, Burgin, Mackville, Oregon, Shakertown, Vanarsdell,
Ebenezer, Rineltown, Talmage, and Cornishville.
If outdoors, seek shelter inside a building.
LAT...LON 3777 8471 3768 8497 3768 8502 3766 8503
3763 8512 3763 8516 3771 8521 3794 8480
3789 8480 3790 8478 3791 8478 3790 8477
3789 8478 3787 8476 3785 8477 3786 8472
3785 8470 3783 8473
TIME...MOT...LOC 0240Z 239DEG 56KT 3768 8512
13The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 25, 6:10 PM CST | Areal Flood Advisory | LMK | Edmonson, Hart | 5 hr |
| Jan 25, 6:46 PM CST | River Flood Advisory | LMK | Bourbon | 112 min |
| Jan 25, 7:09 PM CST | Areal Flood Advisory | LMK | Casey, Green, Taylor | 4 hr |
| Jan 25, 7:11 PM CST | Special Weather Statement | LMK | Allen | 19 min |
| Jan 25, 7:17 PM CST | Severe Thunderstorm Warning | LMK | Allen, Barren, Monroe | 30 min |
| Jan 25, 7:39 PM CST | Areal Flood Advisory | LMK | Adair, Barren, Casey, Cumberland, Green, Metcalfe and 1 more | 4 hr |
| Jan 25, 7:39 PM CST | River Flood Warning | LMK | Butler, Warren | 4 days |
| Jan 25, 7:47 PM CST | Special Weather Statement | LMK | Metcalfe | 28 min |
| Jan 25, 7:50 PM CST | Areal Flood Advisory | LMK | Garrard, Lincoln, Madison | 4 hr |
| Jan 25, 8:17 PM CST | Special Weather Statement | LMK | Marion | 28 min |
| Jan 25, 8:35 PM CST | Special Weather Statement | LMK | Clinton | 40 min |
| Jan 25, 8:38 PM CST | River Flood Warning | LMK | Bourbon | 25 hr |
| Jan 25, 8:41 PM CST | Special Weather Statement | LMK | Mercer | 34 min |
| Jan 25, 8:56 PM CST | River Flood Warning | LMK | Ohio | 44 hr |
| Jan 25, 9:12 PM CST | River Flood Advisory | LMK | Warren | 18 hr |
| Jan 25, 9:21 PM CST | River Flood Advisory | LMK | Franklin | 25 hr |
| Jan 25, 9:38 PM CST | River Flood Warning | LMK | Butler, Muhlenberg, Ohio | 4 days |
| Jan 26, 2:41 AM CST | Dense Fog Advisory | LMK | Anderson, Bourbon, Breckinridge, Bullitt, Fayette, Franklin and 20 more | 3 hr |
| Jan 26, 10:55 AM CST | River Flood Advisory | LMK | Hardin, Nelson | 9 hr |
| Jan 26, 12:05 PM CST | River Flood Warning | LMK | Hart | 31 hr |
| Jan 26, 1:59 PM CST | Winter Weather Advisory | LMK | Adair, Allen, Anderson, Barren, Bourbon, Boyle and 43 more | 33 hr |
Nearby
River Flood Advisories in Kentucky, 2021Every river flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.